Journal Article

Ventricular septal rupture following abciximab infusion

Jayanth R. Arnold, Jonathan Timperley, Andrew R.J. Mitchell, Stephen Westaby and Oliver Ormerod

in European Heart Journal - Cardiovascular Imaging

Published on behalf of European Society of Cardiology

Volume 9, issue 1, pages 60-62
Published in print January 2008 | ISSN: 2047-2404
Published online October 2006 | e-ISSN: 2047-2412 | DOI: http://dx.doi.org/10.1016/j.euje.2006.08.015
Ventricular septal rupture following abciximab infusion

Show Summary Details

Preview

Ventricular septal rupture is a rare complication of myocardial infarction. Despite a significant reduction in its incidence with reperfusion therapy, thrombolysis has been implicated in the pathogenesis of septal rupture. There is little information regarding the impact of glycoprotein IIb–IIIa receptor blockers on ventricular septal rupture. We report a case of rupture of the ventricular septum occurring after treatment with the glycoprotein IIb–IIIa receptor blocker abciximab, in the absence of thrombolysis.

Keywords: Ventricular septal defect; Abciximab; Myocardial infarction; Surgical repair

Journal Article.  900 words.  Illustrated.

Subjects: Cardiovascular Medicine

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.